Alert archive / New Jersey / Marine Weather Statements in 2006

Marine Weather Statement 1, NWS Philadelphia/Mount Holly

May 31, 2006

NWS Philadelphia/Mount Holly issued this marine weather statement at May 31, 2006, 2:48 PM EDT. It took effect at May 31, 2006, 8:00 PM EDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
May 31, 2006, 2:48 PM EDT (18:48 UTC)
In effect from
May 31, 2006, 8:00 PM EDT
Expired
Jun 1, 2006, 10:00 AM EDT
In force
14 hr
Issued by
NWS Philadelphia/Mount Holly

The text

As transmitted, in the capitals the NWS used until 2016.

000 
FZUS71 KPHI 311848
MWSPHI

MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
248 PM EDT WED MAY 31 2006

ANZ430-431-450>455-470-011200-
/X.NEW.KPHI.MA.S.0001.060601T0000Z-060601T1400Z/
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
WATERS FROM SANDY HOOK NJ TO FENWICK ISLAND DE FROM 20 TO 40 NM-
248 PM EDT WED MAY 31 2006

...DENSE FOG TONIGHT...

A FOG BANK LOCATED ALONG THE NEW JERSEY AND DELAWARE COASTAL
WATERS WILL CONTINUE IN PLACE AND ALSO SPREAD BACK INTO DELAWARE
BAY TONIGHT. VISIBILITIES IN THE FOG WILL DROP BELOW 1/2 MILE AND
COULD DROP TO ZERO.

UNLESS YOU ARE ABLE TO NAVIGATE IN DENSE FOG, BOATERS SHOULD
REMAIN IN PORT.

$$

STAUBER

What forecasters said that day

The local office's own words before this marine weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this marine weather statement went out at May 31, 11:45 AM EDT, 3 hours 3 minutes earlier.

Area forecast discussion, May 31, 11:45 AM EDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION - UPDATE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1145 AM EDT WED MAY 31 2006

.UPDATE 2/THIS AFTERNOON/...
THE AREA OF LOW CLOUDS AND FOG OVER THE COASTAL WATERS AND THE COAST
ARE HAVING A MUCH HARDER TIME DISSIPATING AS THEY DID INLAND. WITH
THE FLOW GOING FROM SE TO S, I DONT ANTICIPATE THEM DISSIPATING MUCH
MORE. THE BAD NEWS IS THAT ALONG THE COAST IT WILL REMAIN MOSTLY
CLOUDY.

RNS

&&

.UPDATE /REST OF TODAY/...
MORNING SOUNDINGS INDICATE THAT THE AIRMASS OVER THE REGION
REMAINS QUITE WARM, ALTHOUGH NOT AS HOT AS YESTERDAY. EVEN SO, IT
LOOKS LIKE TEMPS WILL MOVE WELL INTO THE 80S AND PROBABLY REACH 90
IN SE PA/INLAND DELMARVA. THE CLOUDS THAT ARE AROUND THIS MORNING
ARE A RESULT OF LIFTING FOG AND STRATUS FROM THE OVERNIGHT HOURS
AND THIS SHOULD DISSIPATE BY AFTERNOON.

MODELS INDICATE THAT ANY TSTMS THAT DEVELOP WOULD BE LATE IN THE
DAY AS DYNAMICS ARE LACKING AND THE REGION IS UNDER WEAK
SUBSIDENCE. SOME WEAK TOPOGRAPHIC LIFT NORTH COULD FORM ISOLATED
TSTMS LATE IN THE DAY. ANY TSTMS THAT COME DOWN FROM THE NORTH IN
CNVCTN THAT FORMS IN NY STATE SHOULD WAIT TIL TNGT.

RNS

&&

.PREV DISCUSSION...
 /ISSUED 330 AM EDT WED MAY 31 2006/

SHORT TERM /TODAY THROUGH THURSDAY NIGHT/...
ANOTHER VERY WARM DAY IS IN STORE OVER THE REGION TODAY, AS
TEMPERATURES SOAR INTO THE MID TO UPPER 80S ACROSS MOST LOCATIONS,
AS HIGH PRESSURE REMAINS IN CONTROL. ONCE AGAIN, IN THE HEAT OF THE
AFTERNOON, THERE COULD BE SOME POP UP THUNDERSTORMS, MAINLY TO THE N
AND W OF PHL. A MORE ROBUST COLD FRONT WILL APPROACH SLOWLY FROM THE
WEST ON THURSDAY, BRINGING PRECIP CHANCES TO THE REGION BY THURSDAY
NIGHT.

LONG TERM /FRIDAY THROUGH TUESDAY/...
COLD FRONT CROSS THE REGION ON FRIDAY AND THERE ARE STILL SOME
DISCREPANCIES BETWEEN THEM MODELS AS TO WHETHER A SFC WAVE FORMS ON
THE FRONT AND WHERE.  ATTM, IT LOOKS AS IF THERE COULD BE SOME
DECENT RAINS ON FRIDAY, WITH A RETURN TO SEASONAL (OR EVEN SLIGHTLY
BELOW NORMAL) TEMPS WITH CLOUD COVER AND PRECIPITATION.  CURRENT
GUIDANCE SUGGESTS PRECIP WILL MOVE OUT EARLY ON SATURDAY, BRINGING
ANOTHER NICE WEEKEND WITH SEASONAL TEMPS.  WITH AN UPPER TROF FCST
TO BE THE PREDOMINANT WX FEATURE OVER THE EASTERN CONUS INTO NEXT
WEEK, DO NOT SEE ANY MAJOR WARM SPELLS IN THE IMMEDIATE FUTURE.
THERE COULD BE SOME SCATTERED SHOWERS MONDAY OR TUESDAY DEPENDING ON
THE POSITION OF THE UPPER LOW, WHICH THE GFS HAS OVER THE SERN
CONUS. THE LATEST ECMWF IS SIMILAR TO THE GFS AT FIRST, THEN BECOMES
MORE PROGRESSIVE.  MEANWHILE, THE CANADIAN AND UKMET ARE MORE
PROGRESSIVE.  WITH ALL THE UNCERTAINTY, WILL NOT MAKE ANY CHANGES TO
THE CURRENTLY DRY EXTENDED FCST.

AVIATION...
AT 3:00 AM, THE PRECIP WAS TO THE WEST OF ALL OF OUR TAF SITES AND
THAT SHOULD REMAIN THE CASE AS THE SHOWERS AND TSTMS IN CENTRAL
PENNSYLVANIA SINK SOUTHWARD AND DISSIPATE.  MEANWHILE, STRATUS WAS
TRYING TO BUILD IN FROM THE OCEAN.  IT HAD MADE SOME PROGRESS AND
WAS COVERING KACY AND KMIV AT 3:00 AM.  THE LOW CLOUDS HAD ALSO MADE
THEIR WAY INLAND AS FAR AS MOUNT HOLLY WHICH MEANS KTTN, KPNE, KPHL
AND KILG ARE VULNERABLE TO LOW CLOUDS THIS MORNING AS WELL.

THE DEVELOPING MARINE LAYER WILL REMAIN RATHER SHALLOW AND MUCH OF
THE LOW CLOUDINESS SHOULD BURN OFF BY AROUND 9:00 AM IN THE STRONG
LATE MAY SUN, EVEN WITH SOME CIRRUS ABOVE.

FROM MID MORNING ONWARD WERE EXPECTING VFR CONDITIONS WITH A LIGHT
SOUTHERLY WIND FLOW.

MARINE...
LOW CLOUDS AND FOG SHOULD PREVAIL OVER MOST OF OUR MARINE AREA THIS
MORNING.  A DEVELOPING SOUTHERLY FLOW IS EXPECTED TO CAUSE THE LOW
CLOUDS AND FOG TO ADVECT NORTHWARD TODAY, EVEN THOUGH THEY WERE
STILL BUILDING SOUTHWARD EARLY THIS MORNING.  DELAWARES COASTAL
WATERS SHOULD SEE SOME CLEARING THIS MORNING, AND NEW JERSEYS
COASTAL WATERS SHOULD EXPERIENCE THE SAME FROM SOUTH TO NORTH DURING
THE LATE MORNING AND AFTERNOON HOURS.

RELATIVELY TRANQUIL CONDITIONS ARE FORECAST FOR THE BALANCE OF THE
WEEK AND FOR THE WEEKEND, EVEN WITH THE COLD FRONTAL PASSAGE ON
FRIDAY.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.
&&

SHORT TERM/LONG TERM...NIERENBERG
AVIATION/MARINE...IOVINO
Hazardous weather outlook, May 31, 5:00 AM EDT, 9 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
500 AM EDT WED MAY 31 2006

ANZ430-431-450>455-470-DEZ001>004-MDZ008-012-015-019-020-NJZ001-
007>010-012>027-PAZ054-055-060>062-067>071-010900-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
WATERS FROM SANDY HOOK NJ TO FENWICK ISLAND DE FROM 20 TO 40 NM-
NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-
SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-
ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
500 AM EDT WED MAY 31 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN
PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND
NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 8:36 PM EDTSevere Thunderstorm WarningPHISussex, Warren54 min

Nearby

Marine Weather Statements in New Jersey, 2006Every marine weather statement in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.